The Marshall Protocol Study Site Home

Search
   
Members

Calendar

Help

Home
Search by username
   Not logged in - Login | Register 


Short time on antipsychotics may up heart disease
 Moderated by: Prof Trevor Marshall
 

New Topic

Reply

Print
AuthorPost
Prof Trevor Marshall
Foundation Staff


Joined: Fri Jul 9th, 2004
Location: Thousand Oaks, California USA
Posts: 16097
Status:  Offline
 Posted: Wed Feb 9th, 2011 18:37

Quote

Reply
Even a short time on antipsychotics may increase the risk of heart disease:

http://www.reuters.com/article/2011/02/09/us-antipsychotics-heart-idUSTRE71871020110209
 
http://archpsyc.ama-assn.org/cgi/content/abstract/archgenpsychiatry.2011.2v1
Foley and her team looked at 25 previous studies that had tracked risk factors for heart disease in patients taking older or newer antipsychotics. These included high blood pressure, cholesterol levels, and body weight.
They found that across all the studies, six to seven of every 10 people on antipsychotics were overweight after six months. Before taking the drugs, only about four of every 10 were overweight, the same as in the general population.


jrfoutin
Research Team


Joined: Mon Aug 8th, 2005
Location: Utah USA
Posts: 4983
Status:  Offline
 Posted: Thu Feb 10th, 2011 07:01

Quote

Reply
Interesting. Some might question if anti-psychotics are suppressing or stimulating immune function to favor pathogen success over immune system.

Other studies cite tachycardia, hypertension, arrhythmia and and atherosclerosis as common comorbidities, and we saw that in our Bipolar cohort. There is certainly a link.

Olmesartan is renal protective, but I've often wondered if it wasn't highly cardio-protective as well. Weight returning to healthy levels over time seems to be the MP pattern also (underweight or overweight to norms, as underweight is a huge problem for anorexic hearts as well).

This quote is worth keeping too:
About one in 100 adults in the U.S. has schizophrenia, according to the National Institute of Mental Health.

That would mean that just about everyone knows someone already diagnosed and expected to comply with the standard of care for same.



____________________
Sarcoidosis 125D61, MP10/05 ModP2 12/05 Ph2 6/06 Ph3 10/06, NoIRs limited outings covered, 2/08 25D6.2, 10/08 25D6.9, 7/20 25D<7 1,25D 23.8
titta
Health Professional
 

Joined: Tue Jul 3rd, 2007
Location: United Kingdom
Posts: 306
Status:  Offline
 Posted: Thu Feb 10th, 2011 10:23

Quote

Reply
......on the other hand when those researchers would look  at all those lab parameters which change over the course of the MP (in the first 1-2 years for the 'worse' ) they would probably  prove using their statistics and old data that you cannot survive on the MP  ??

Titta



____________________
MP start Jul'07 | Sarcoidosis
Russ
inactive member
 

Joined: Fri Mar 24th, 2006
Location: Hartford, Connecticut USA
Posts: 812
Status:  Offline
 Posted: Fri Feb 11th, 2011 18:04

Quote

Reply
Antipsychotic Drugs May Reduce Brain Tissue Volume:

http://www.modernmedicine.com/modernmedicine/Modern+Medicine+Now/Antipsychotic-Drugs-May-Reduce-Brain-Tissue-Volume/ArticleNewsFeed/Article/detail/707553?contextCategoryId=40153

 

titta
Health Professional
 

Joined: Tue Jul 3rd, 2007
Location: United Kingdom
Posts: 306
Status:  Offline
 Posted: Sat Feb 12th, 2011 03:39

Quote

Reply
Hi Russ,
very interesting study.

The only 'flaw' I can see is that severity of illness is mostly accompanied with more antipsychotic drug 'intake' so I really wonder how they were able to correctly differ these parts.
Nevertheless, the conclusion made, are correct and fit that many neuroleptica have immunsuppressive abilities which palliate the symptoms but do not cure the disease, obviously the opposite.
Imaging a study using the MP is my dream but I see problems regarding acute symptoms which need to be palliated as soon as possible when acute agressions against oneself or others appear. That then would be a theme to discuss and adapt the study design.

Take care,
Titta





____________________
MP start Jul'07 | Sarcoidosis
jrfoutin
Research Team


Joined: Mon Aug 8th, 2005
Location: Utah USA
Posts: 4983
Status:  Offline
 Posted: Sat Feb 12th, 2011 10:06

Quote

Reply
I appreciated the researcher's nod to concerns for off-label use for related psych dx.

As general public and professional awareness of % of psych dx comorbid to autoimmune disease (% varies), then studies like this can help medical consumers discuss concerns with their prescribing medical providers.

Abstract here:

http://archpsyc.ama-assn.org/cgi/content/short/68/2/128

Note conclusion:

"...suggesting the importance of careful risk-benefit review of dosage and duration of treatment as well as their off-label use."

Best to all--Janet



____________________
Sarcoidosis 125D61, MP10/05 ModP2 12/05 Ph2 6/06 Ph3 10/06, NoIRs limited outings covered, 2/08 25D6.2, 10/08 25D6.9, 7/20 25D<7 1,25D 23.8
titta
Health Professional
 

Joined: Tue Jul 3rd, 2007
Location: United Kingdom
Posts: 306
Status:  Offline
 Posted: Sun Feb 13th, 2011 04:05

Quote

Reply
Alas, so called modern atypical neuroleptica are very BIG BUSINESS.
Nearly every day you can read a new suggestion to use them in different diseases from anxiety, eating disorder, OCD, autism, neurodermitis, the newest ALS (even their side effects are marketed - becoming fatter might prolong life???? Charite Berlin Neurology).
And I have to admit that esp psychiatrists just follow......(they are those with the most Dollar-connections to industry...).


Titta
 




____________________
MP start Jul'07 | Sarcoidosis
tussilago
inactive member


Joined: Thu Dec 17th, 2009
Location: Sweden
Posts: 223
Status:  Offline
 Posted: Wed Dec 28th, 2011 04:59

Quote

Reply
After about a year/one and a half year on Quetiapin (Seroquel, anti-psychotic drug) my hearth started to beat really fast an hour or so after I took the medicine in the evening. The psychiatrist I talked to said this can happen.

Last edited on Wed Dec 28th, 2011 05:01 by tussilago



____________________
severe neuropsychiatric disease and borrelia antibodies | overwhelmed by symtom in 1996/97 | poor depth perception, dizzy, numb | no vitamin-D tests |Olmesartan since 1st of jan 2010
Marysue
Foundation Staff


Joined: Sun Oct 11th, 2009
Location: Gainesville, Florida USA
Posts: 755
Status:  Offline
 Posted: Thu Dec 29th, 2011 19:19

Quote

Reply
When I was very sick pre-MP, my heart would start racing like that in response to certain medications, as well as foods with high D, and even food/drink with high chlorogenic acid. 

Now that I am seeing my response to these things diminish over time, my view in hindsight is that as we become increasingly ill, the immune system/body begins to respond in an every increasing "panic" whenever we take something that slows or stops immune activity, particularly via the VDR.

It is as though we are already struggling with the bacteria, but if something shuts down the immune system's ability to respond, our body sets off alarms to tell us we are in even more trouble--and to encourage us not to consume more of that substance or medicaton.   

It seems that so many of the medications that alter psychiatric symptoms seem to have a significant effect on immune activity--and pain meds too as we are discussing here:
Understanding the effects of taking Ibuprofen

Marysue



____________________
MP Apr09 (no breaks)| CFS/FM,infert/endometriosis, Autism Spec | hypotension, cardiac IP, chronic muscle/joint pain, severe light sensitivity, sensory/auditory processing | last 25D=12.5 Sep'11

 Current time is 17:11



* We can help you understand chronic disease, but only your physician is licensed to give you medical care *

Powered by WowBB 1.7 - Entire site Copyright © 2004-2020 Autoimmunity Research Foundation, All Rights Reserved
Click here to view our PRIVACY POLICY
Page processed in 0.0511 seconds (81% database + 19% PHP). 17 queries executed.